Alert archive / Washington / River Flood Warnings in 2011
River Flood Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this river flood warning at Jan 17, 2011, 7:04 AM PST for Walla Walla County, Washington. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2011, 7:04 AM PST (15:04 UTC)
- Expired
- Jan 17, 2011, 10:40 PM PST
- In force
- 16 hr
- Issued by
- NWS Pendleton, OR
- Flood severity
- Minor
County Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 67 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walla Walla River near Touchet (TCHW1). The gauge peaked at 13.54 ft at Jan 17, 2011, 10:00 AM PST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
904 WGUS46 KPDT 171504 FLWPDT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 704 AM PST MON JAN 17 2011 ...THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... WALLA WALLA RIVER NEAR TOUCHET AFFECTING WALLA WALLA COUNTY WAC071-180304- /O.NEW.KPDT.FL.W.0013.110117T1504Z-110118T0412Z/ /TCHW1.1.ER.110117T1345Z.110117T1800Z.110117T2212Z.NO/ 704 AM PST MON JAN 17 2011 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLOOD WARNING FOR THE WALLA WALLA RIVER NEAR TOUCHET. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 AM MONDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.6 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT 13.0 FEET...MINOR FLOODING OF LOW LAND AREAS ALONG RIVER. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
3 follow-up statements
784 WGUS86 KPDT 172314 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 314 PM PST MON JAN 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... WALLA WALLA RIVER NEAR TOUCHET AFFECTING WALLA WALLA COUNTY FOR THE WALLA WALLA RIVER, INCLUDING TOUCHET, MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. WAC071-181114- /O.EXT.KPDT.FL.W.0013.000000T0000Z-110118T2141Z/ /TCHW1.1.ER.110117T1345Z.110118T0000Z.110118T1541Z.NO/ 314 PM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE WALLA WALLA RIVER NEAR TOUCHET. * AT 3:00 PM MONDAY THE STAGE WAS 13.4 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN NEAR 13.5 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
941 WGUS86 KPDT 180111 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 511 PM PST MON JAN 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... WALLA WALLA RIVER NEAR TOUCHET AFFECTING WALLA WALLA COUNTY FOR THE WALLA WALLA RIVER, INCLUDING TOUCHET, MINOR FLOODING IS OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE. WAC071-181035- /O.EXT.KPDT.FL.W.0013.000000T0000Z-110118T1035Z/ /TCHW1.1.ER.110117T1345Z.110117T2215Z.110118T0435Z.NO/ 511 PM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE WALLA WALLA RIVER NEAR TOUCHET. * AT 4:30 PM MONDAY THE STAGE WAS 13.3 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE OVERNIGHT TONIGHT. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
452 WGUS86 KPDT 180640 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 1040 PM PST MON JAN 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WASHINGTON... WALLA WALLA RIVER NEAR TOUCHET AFFECTING WALLA WALLA COUNTY FOR THE WALLA WALLA RIVER, INCLUDING TOUCHET, NO FLOODING IS OBSERVED OR FORECAST. WAC071-180710- /O.CAN.KPDT.FL.W.0013.000000T0000Z-110118T1035Z/ /TCHW1.1.ER.110117T1345Z.110117T2215Z.110118T0303Z.NO/ 1040 PM PST MON JAN 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE WALLA WALLA RIVER NEAR TOUCHET. * AT 9:30 PM MONDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 13.0 FEET. * THE RIVER CRESTED NEAR 13.4 FEET AROUND 3:00 PM MONDAY AND FELL BELOW FLOOD STAGE AT 7:00 PM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO RECEDE AND FALL BELOW ACTION STAGE OF 10.0 FEET BY WEDNESDAY AFTERNOON. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Jan 17, 3:00 AM PST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 17, 3:00 AM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PST MON JAN 17 2011
.SHORT TERM...TODAY THROUGH WEDNESDAY. RECENT HEAVY RAIN...ICE
JAMS...AND SNOW MELT RUNOFF HAVE RESULTED IN MINOR TO MODERATE
FLOODING IN THE FORECAST AREA. FLOOD WARNINGS, WATCHES, AND
ADVISORIES ARE IN EFFECT. SEE THE HYDROLOGY SECTION IN THIS
DISCUSSION FOR MORE DETAILS. THE NEXT CONCERN IS WIND. A HIGH WIND
WARNING IS CURRENTLY IN EFFECT FOR THE LOWER COLUMBIA BASIN OF
WASHINGTON...AND WIND ADVISORIES ARE IN EFFECT FOR OTHER AREAS OF
THE LOWER COLUMBIA BASIN AND SURROUNDING VALLEYS. A SHORTWAVE MOVED
SOUTH ACROSS WASHINGTON DURING THE EARLY EVENING HOURS. A 150KT NW
JET FORCED THE SHORTWAVE ACROSS WASHINGTON AND BROUGHT VERY STRONG
WINDS ALOFT TO THE SURFACE IN CENTRAL WASHINGTON. THIS WAS EVIDENT
BY THE STRONG DARKENING ON WATER VAPOR. DAMAGING WINDS WITH GUSTS
OF 60-83 MPH WERE REPORTED BY SEVERAL MESONET SITES NEAR
HANFORD...AND ONE GUST OF 96 MPH WAS MEASURED AT THE HANFORD
EMERGENCY OPERATIONS CENTER. IT HAS BEEN VERY WINDY
ELSEWHERE...THUS THE CURRENT WARNING AND ADVISORIES ARE ON TRACK.
IT IS POSSIBLE THAT THE EVENT WILL END EARLIER THAN 7 PM...AS
GRADIENTS RELAX AND WINDS ALOFT DECREASE DURING THE DAY.
PRECIPITATION HAS TAPERED OFF AND ONLY ISOLATED TO SCATTERED
OROGRAPHIC MOUNTAIN SHOWERS ARE EXPECTED TODAY. HIGH PRESSURE WILL
BUILD FROM THE WEST WITH PRECIPITATION ENDING OVERNIGHT. ON TUESDAY
AFTERNOON AND EVENING...A LOW OFF THE PACIFIC WILL MOVE INLAND AND
WEAKEN BUT WILL HAVE ENOUGH MOISTURE AND UPPER LEVEL SUPPORT FOR
RAIN AND SNOW. SNOW LEVELS WILL LOWER DOWN TO THE BASIN FLOOR.
HOWEVER...LIGHT ACCUMULATIONS ARE EXPECTED ACROSS THE AREA AND THE
BASIN MAY ONLY SEE A SKIFF OF SNOW. A COLDER AND DRIER NW FLOW
ALOFT WILL FOLLOW THE SYSTEM...AND TUESDAY NIGHT AND WEDNESDAY TEMPS
WILL BE CLOSER TO SEASONAL NORMS WITH LOWS IN THE 20S TO MID 30S AND
HIGHS IN THE 30S TO LOWER 40S. JOHNSON
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...A RIDGE OF HIGH
PRESSURE WILL KEEP CONDITIONS DRY ON WEDNESDAY NIGHT. MODELS
INDICATE A WEATHER DISTURBANCE WILL DROP SOUTH THROUGH THE NORTHWEST
FLOW OVER THE PACIFIC NORTHWEST. THIS DISTURBANCE WILL BRING A
CHANCE OF RAIN TO THE EASTERN SLOPES OF THE CASCADES AND POSSIBLY AS
FAR SOUTH AS THE BLUE MOUNTAINS ON THURSDAY (MODELS ARE DISAGREEING
WITH THE SPEED OF THIS SYSTEM THOUGH SEEM TO BE TAKING A FASTER
TIMING THAN PREVIOUS RUNS). THIS SYSTEM WILL THEN DROP THROUGH THE
REST OF THE AREA THURSDAY NIGHT INTO FRIDAY. PRECIPITATION WILL
LIKELY BE LIMITED TO THE HIGHER TERRAIN DUE TO RAINSHADOWING
THEREFORE HAVE KEPT THE LOWER ELEVATIONS DRY FOR NOW. ANOTHER
DISTURBANCE WILL DROP THROUGH THE FLOW FRIDAY NIGHT...WITH MORE
MOISTURE ASSOCIATED WITH IT. THIS WILL LEAD TO A CHANCE OF
PRECIPITATION ACROSS THE ENTIRE REGION. ON SATURDAY...A RIDGE WILL
TEMPORARILY BUILD OVER THE AREA BEFORE MORE DISTURBANCES APPROACH
THE PACIFIC NORTHWEST. MODELS DISAGREE WITH THE EXACT TIMING OF
THESE DISTURBANCES...THEREFORE HAVE KEPT A CHANCE OF PRECIPITATION
FOR THE AREA THROUGH THE WEEKEND. SNOW LEVELS WILL BE 4000-5000 FEET
DURING THE DAY AND LOWER AT NIGHT FOR A CHANCE OF SNOW SHOWERS IN
THE HIGHER TERRAIN. DMH
&&
.AVIATION...SURFACE WINDS WILL BE THE MAIN CONCERN THROUGH MONDAY
AFTERNOON. HIGH WINDS CAN BE EXPECTED AT KPSC UNTIL 18/03Z WITH WIND
GUSTS OCCASIONALLY REACHING 40-45 KTS...AN AIRPORT WEATHER WARNING
HAS BEEN ISSUED FOR THIS LOCATION. KPDT...KALW...AND KYKM COULD SEE
GUSTS BETWEEN 30-35 KTS...WHILE KDLS AND KRDM WILL SEE GUSTS OF
25-30 KTS POSSIBLE. ALL AREAS WILL SEE A DECREASE IN WINDS MONDAY
EVENING AND OVERNIGHT. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED
THROUGH THE NEXT 24 HOURS WITH SCATTERED TO BROKEN MID AND HIGH
CLOUDS. DMH
&&
.HYDROLOGY...MINOR TO MODERATE FLOODING HAS BEEN REPORTED IN THE
AREA. MOST FLOODING HAS OCCURRED ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES AND NEAR THE UPPER REACHES OF THE UMATILLA
RIVER. FORTUNATELY...RAIN HAS TAPERED OFF AND SNOW LEVELS WILL BE
TRENDING DOWNWARD THIS WEEK. THEREFORE...FLOODING WILL HAVE THE
GREATEST IMPACT TODAY WITH IMPROVING CONDITIONS OVER THE NEXT
SEVERAL DAYS. NUMEROUS FLOOD WATCHES, WARNINGS, AND ADVISORIES ARE
IN EFFECT. JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 60 38 47 33 / 10 10 60 40
ALW 59 40 49 35 / 10 10 60 40
PSC 62 38 47 33 / 0 0 50 20
YKM 57 33 42 27 / 0 0 40 20
HRI 61 37 47 32 / 0 10 50 30
ELN 50 33 40 25 / 0 10 40 20
RDM 55 32 49 29 / 0 10 40 30
LGD 57 33 43 32 / 30 20 50 50
GCD 54 35 46 33 / 10 10 50 50
DLS 60 38 49 35 / 10 10 50 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 PM PST THIS EVENING ORZ507-508.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING ORZ044.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING ORZ042.
WA...WIND ADVISORY UNTIL 7 PM PST THIS EVENING WAZ029.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING WAZ026-027-520-521.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING WAZ028.
&&
THREAT INDEX
TODAY : RED
TUESDAY : YELLOW
WEDNESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/84/84Hazardous weather outlook, Jan 17, 6:05 AM PST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
605 AM PST MON JAN 17 2011
UPDATED FOR FLOOD WARNING GRANDE RONDE RIVER
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
181230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
605 AM PST MON JAN 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE FOLLOWING STATEMENTS ARE IN EFFECT...
***FLOOD WARNINGS (PDXFLWPDT/PDXFLSPDT)***
NACHES RIVER, YAKIMA RIVER, KLICKITAT RIVER, UMATILLA RIVER,
JOHN DAY RIVER, GRANDE RONDE RIVER
***FLOOD WATCH (PDXFFAPDT)***
WALLA WALLA RIVER
***SMALL STREAM FLOOD ADVISORY (PDXFLSPDT)***
IN OREGON: CROOK COUNTY, WHEELER COUNTY, GRANT COUNTY, NORTHERN
UMATILLA COUNTY, UNION COUNTY, WALLOWA COUNTY
IN WASHINGTON: KITTITAS COUNTY, WESTERN KLICKITAT COUNTY,
WESTERN YAKIMA COUNTY, COLUMBIA COUNTY, EASTERN
WALLA WALLA COUNTY
***HIGH WIND WARNING (PDXNPWPDT)***
LOWER COLUMBIA BASIN OF WASHINGTON
***WIND ADVISORY (PDXNPWPDT)***
LOWER COLUMBIA BASIN OF OREGON, NORTH CENTRAL OREGON, KITTITAS
VALLEY, YAKIMA VALLEY, EAST SLOPES FO THE WASHINGTON CASCADES,
SIMCOE HIGHLANDS, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON
RECENT HEAVY RAINFALL, ICE JAMS, AND SNOWMELT RUNOFF HAVE RESULTED
IN SHARP RISES ALONG MANY OF THE RIVERS AND STREAMS IN EASTERN
WASHINGTON AND EASTERN OREGON. ALTHOUGH PRECIPITATION HAS TAPERED
OFF...ADDITIONAL RUNOFF WILL RESULT IN WATER LEVELS REACHING NEAR TO
ABOVE FLOOD STAGE. THIS INCLUDES LARGE RIVERS SUCH AS NACHES RIVER,
YAKIMA RIVER, KLICKITAT RIVER, UMATILLA RIVER, AND JOHN DAY RIVER.
MINOR FLOODING IS ALSO EXPECTED ALONG MANY OF THE SMALL STREAMS AND
CREEKS.
A STRONG FRONT THAT PUSHED EAST OF THE CASCADES LAST NIGHT HAS
STRONG WINDS ALOFT ASSOCIATED WITH IT. THE STRONG WINDS ALOFT
COMBINED WITH A TIGHT PRESSURE GRADIENT HAS BROUGHT VERY WINDY
CONDITIONS OVER A LARGE PORTION OF THE FORECAST AREA. DAMAGING
WINDS HAVE BEEN OBSERVED NEAR THE DEPARTMENT OF ENERGY SITE NEAR
HANFORD. WINDS WILL GRADUALLY DECREASE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE NEXT PACIFIC FRONT TO BRING PRECIPITATION TO THE AREA WILL
ARRIVE TUESDAY AFTERNOON AND TUESDAY NIGHT. ALTHOUGH SNOW LEVELS
WILL LOWER DOWN TO THE BASIN FLOOR...LIGHT ACCUMULATIONS OF SNOW ARE
EXPECTED. THE COLDER AIR SPREADING ACROSS THE REGION WILL PREVENT
ADDITIONAL SNOWMELT RUNOFF...AND WATER LEVELS WILL RECEDE DURING
THIS TIME. DRY CONDITIONS WILL RETURN WEDNESDAY NIGHT. A FEW UPPER
LEVEL DISTURBANCES WILL BRING PERIODS OF SNOW AND LOW ELEVATION
RAIN/SNOW THROUGH THE END OF THE WEEK AND OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY DUE TO FLOODING AND STRONG WINDS
TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Jan 17, 2:26 AM PST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
226 AM PST MON JAN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLOOD 8 SE CLIFFDELL 46.85N 120.95W
01/17/2011 YAKIMA WA TRAINED SPOTTER
TRAINED SPOTTER AND MEDIA REPORT THAT THE NORTH FORK OF
THE AHTANUM CREEK NEAR TAMPICO WAS PUSHED OUT OF ITS
BANKS BY A DAM OF ICE AT 630 AM THIS MORNING. THERE WAS
SOME ROAD DAMAGE. LATER TODAY SPOTTER REPORTED THAT THE
NILE CREEK WAS OVER ITS BANKS AND POOLING ON A FOREST
SERVICE ROAD.
&&
DMHLocal storm report, Jan 17, 4:08 AM PST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
408 AM PST MON JAN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM NON-TSTM WND GST 15 W BASIN CITY 46.60N 119.46W
01/16/2011 M83.00 MPH BENTON WA MESONET
WEST-SOUTHWEST WIND 61 MPH GUST TO 83 MPH. WIND GUSTS
55-81 MPH MEASURED FREQUENTLY THROUGH THE EARLY MORNING
HOURS JAN. 17. GABLE MOUNTAIN ELEV. 1086 FEET.
1115 PM NON-TSTM WND GST 8 NW WEST RICHLAND 46.39N 119.54W
01/16/2011 M96.00 MPH BENTON WA MESONET
WEST TO SOUTHWEST WIND 44 MPH GUSTS TO 96 MPH. HANFORD
EMERGENCY OPERATIONS CENTER. WIND GUSTS 60-72 MPH
MEASURED THROUGH THE EARLY MORNING HOURS JAN. 17.
1215 AM NON-TSTM WND GST 22 NE SUNNYSIDE 46.58N 119.73W
01/17/2011 M70.00 MPH BENTON WA MESONET
WEST-SOUTHWEST WINDS 47 MPH GUSTS TO 70 MPH. SEVERAL
MESONET SITES IN THE HANFORD DEPARTMENT OF ENERGY SITE
MEASURED GUSTS OF 60-70 MPH AROUND THIS TIME.
0250 AM NON-TSTM WND GST 3 W SUNNYSIDE 46.33N 120.08W
01/17/2011 M59.00 MPH YAKIMA WA DEPT OF HIGHWAYS
SOUTHWEST WIND 48 MPH GUSTS TO 59 MPH. OUTLOOK WEATHER
STATION.
&&
MJOHNSONLocal storm report, Jan 17, 6:17 AM PST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
617 AM PST MON JAN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM NON-TSTM WND GST 13 WSW MIKKALO 45.38N 120.46W
01/17/2011 M61 MPH GILLIAM OR MESONET
WEST-SOUTHWEST WIND 32 MPH WITH GUST TO 61 MPH. AJAX
MESONET SITE.
&&
MJOHNSONThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 9:04 PM PST | High Wind Warning | PDT | Benton, Franklin, Klickitat, Walla Walla | 18 hr |
| Jan 17, 5:54 AM PST | River Flood Warning | PDT | Asotin | 14 hr |
Nearby
River Flood Warnings in Washington, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.